MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC STANDARD EXT 19; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC STANDARD EXT 19; HEART-VALVE, MECHANICAL
Model Number ONXAE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 08/25/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.
 
Event or Problem Description
According to the initial report received, "[.] from children¿s hospital in omaha called to inform us of a patient death.This [patient] died on (b)(6) 2020 from congestive heart failure and renal failure.".
 
Additional Manufacturer Narrative
Clinical / medical performed a review of the available information.Onxae-19 sn: (b)(6) was implanted on (b)(6) 2020 in the tricuspid position of a [patient] as part of multiple surgeries this patient experienced due to congenital cardiac malformation: mitral atresia, ventricular septal defect, transposition of the great arteries.The patient also had repeated tricuspid valve replacements due to thromboses, right atrial thrombus, and pre-existing complete heart block thought to be a consequence of infection.Implantation of the on-x valve was deemed successful per the operative notes with good prosthetic valve function and stable separation from extracorporeal membrane oxygenation.However, the patient died on (b)(6) 2020 (19 days postop) from congestive heart failure (chf) and renal failure.While the on-x surgery was considered successful, the patient did not survive long term.There is no information beyond the terms chf and renal failure to help us understand why they occurred.There are multiple reasons for either to occur, but since we have no further information, we also have no evidence to suggest the on-x valve made any contribution to these complications or death of the patient either.The on-x instructions for use acknowledge death as a potential consequence of a prosthetic valve replacement complication [ifu], but in this case, while we know the death is attributed to chf and renal failure, we do not know what, if any, contribution the on-x valve made to either of those conditions.The patient's death is attributed to congestive heart failure and kidney failure.There is no evidence that the valve contributed to either of these complications or failed to perform as intended.Should additional information become available, it will be reviewed and a need for investigation will be determined then.Risk management reviewed the available information.The on-x heart valve risk management file thoroughly identifies the process and product hazards for indication.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.The root cause for this event is congestive heart failure and kidney failure; however, there is no evidence the valve contributed to either of these events.There is no indication that an error or deficiency occurred at cryolife and all risks identified have been mitigated as far as possible and residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.

Brand Name
ONX AORTIC STANDARD EXT 19
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key10560553
Report Number1649833-2020-00039
Device Sequence Number1218802
Product Code LWQ
UDI-Device Identifier00851788001389
UDI-Public00851788001389
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/20/2023
Device Model NumberONXAE-19
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;